Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 76, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 22, 2009, 8:51 PM MDT for Larimer County, Weld County, Colorado. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2009, 8:51 PM MDT (02:51 UTC)
- Expired
- Jun 22, 2009, 9:45 PM MDT
- In force
- 54 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
Counties Larimer County, CO, Weld County, CO
The radar
The Cheyenne radar (KCYS), 44 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 9:12 PM MDT | HAIL 1 | 2 S Laporte, CO | |
| Jun 22, 9:47 PM MDT | HAIL 0.75 | Bellvue, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 322 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 3111 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 230251 SVRBOU COC069-123-230345- /O.NEW.KBOU.SV.W.0076.090623T0251Z-090623T0345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 851 PM MDT MON JUN 22 2009 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN LARIMER COUNTY IN NORTH CENTRAL COLORADO NORTHWESTERN WELD COUNTY IN NORTHEAST COLORADO * UNTIL 945 PM MDT * AT 851 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF BELLVUE...OR 7 MILES WEST OF FORT COLLINS...MOVING NORTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WELLINGTON...TEDS PLACE...ROCKPORT...NATURAL FORT REST AREA...CARR AND BELLVUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 4099 10510 4099 10455 4052 10520 4056 10535 TIME...MOT...LOC 0251Z 214DEG 12KT 4058 10522 $$ SWE
1 follow-up statement
000 WWUS55 KBOU 230316 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 916 PM MDT MON JUN 22 2009 COC069-123-230345- /O.CON.KBOU.SV.W.0076.000000T0000Z-090623T0345Z/ LARIMER CO-WELD CO- 916 PM MDT MON JUN 22 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MDT FOR NORTHWESTERN WELD AND NORTHEASTERN LARIMER COUNTIES... AT 915 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR LAPORTE...OR 5 MILES NORTHWEST OF FORT COLLINS...MOVING NORTHEAST AT 15 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WELLINGTON...TEDS PLACE...ROCKPORT...NATURAL FORT REST AREA...CARR... BELLVUE AND NORTHWESTERN FORT COLLINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 4099 10510 4099 10455 4052 10520 4056 10535 TIME...MOT...LOC 0315Z 224DEG 12KT 4063 10513 $$ SWE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 1:30 PM MDT, 7 hours 21 minutes earlier.
Area forecast discussion, Jun 22, 1:30 PM MDT, 7 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 130 PM MDT MON JUN 22 2009 .SHORT TERM...DRY SOUTHWEST FLOW ALOFT WILL BE OVER THE AREA TONIGHT AS A RIDGE STRENGTHENS OVER THE SOUTHERN CENTRAL PLAINS. A VERY WEAK UPPER FEATURE WILL MOVE OVER NORTHERN CO THIS EVENING WHICH MAY BE STRONG ENOUGH TO ALLOW ISOLATED CONVECTION OVER THE NORTHERN PLAINS...HAVE ADDED A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. SHOULD BE A MILD NIGHT TONIGHT WITH 700 MB TEMPERATURES INCREASING 2 TO 4 DEGREES FROM LAST NIGHT AND A SLIGHT INCREASE IN HIGH CLOUDS. THE UPPER RIDGE WILL CONTINUE TO BUILD TOMORROW WITH THE UPPER FLOW BECOMING A LITTLE MORE SOUTHERLY. THIS WILL ALLOW MOISTURE TO BE PULLED UP FROM THE SOUTHWEST. GOOD UPWARD QG VERTICAL VELOCITIES OVER THE STATE TOMORROW COMBINED WITH A WEAK BOUNDARY MOVING SOUTH FROM WYOMING WILL RESULT IN A MOISTENING UPSLOPE FLOW BY THE AFTERNOON. NAM SHOWING MORE UNSTABLE AIR MOVING IN FROM THE EAST...CAPES OF 1700-2500 J/KG OVER THE EASTERN PLAINS AND 600-800 ELSEWHERE. HAVE KEPT IN THE 20-30 POPS FOR THE FORECAST AS THE RIDGE CONTINUES TO BUILD AND BELIEVE MOST OF THE ACTIVITY WILL BE TO OUR NORTH AND EAST. TEMPERATURES TUESDAY WILL BE ABOUT THE SAME AS TODAY AS 700 MB TEMPS INCREASE A DEGREE OR TWO...HOWEVER CLOUD COVER WILL HELP MODERATE THIS CHANGE. .LONG TERM...TUESDAY NIGHT THROUGH THURSDAY A WEAK SOUTHERLY FLOW ALOFT WILL BE OVER COLORADO...WITH THE RIDGE OF HIGH PRESSURE OVER THE CENTRAL PLAINS AND A PACIFIC TROF OFF THE SRN CA COAST. SUBTROPICAL MOISTURE EMBEDDED IN THE FLOW IS STILL PROGGED TO MIGRATE INTO WRN AND NRN CO THROUGH THAT TIME. SOUNDINGS INDICATE SUFFICIENT INSTBY ALG THE URBAN CORRIDOR (GENERALLY 600-1100 J/KG) FOR THUNDERSTORMS EACH AFTERNOON AND EVENING. OVER THE NERN PLAINS ...HIGHER CAPES BUT MORE CIN AS WELL. CURRENT POPS OF 20 PERCENT LOOK GOOD NO ADJUSTMENTS THERE. THE PATTERN CHANGES ON FRIDAY AS THE FLOW ALOFT BECOMES MORE WSWLY. THE PACIFIC TROF IS PROGGED TO LIFT ACROSS COLORADO FRIDAY NIGHT. THERE MAY BE A BETTER CHANCE OF PCPN AT THAT TIME WITH SOME WEAK QG ASCENT ASSOCIATED WITH THE TROF ALONG WITH SOME MID LEVEL COOLING. ON SATURDAY IT LOOKS LIKE A DRIER WLY FLOW OVER CO WITH A RIDGE STRETCHING ACRS THE SRN HALF OF THE CONTINENTAL U.S. THE GFS THEN STARTS TO ADVECT MORE SUBTROPICAL MSTR AROUND THE RIDGE AND INTO COLORADO FOR SUNDAY INTO MONDAY. FOR NOW WL KEEP MORE A GENERIC FCST GOING FOR SATURDAY THROUGH MONDAY WITH A SLIGHT CHANCE OF THUNDERSTORM EACH AFTN AND EVNG. OVERALL...ONLY MINOR ADJUSTMENTS FOR THE GRIDS PLANNED IN THE LONG TERM. && .AVIATION...VFR CONDITIONS AND STANDARD DIURNAL WIND PATTERN THROUGH TOMORROW MORNING. A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS AFTER 18Z. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. KRIEDERMAN/COOPER
Hazardous weather outlook, Jun 22, 10:06 AM MDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1006 AM MDT MON JUN 22 2009 COZ030>051-231200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1006 AM MDT MON JUN 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A DRIER AND MORE STABLE AIRMASS WILL BE IN PLACE OVER NORTHERN COLORADO TODAY WHICH WILL INHIBIT THUNDERSTORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. KRIEDERMAN/COOPER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:31 PM MDT | Severe Thunderstorm Warning | BOU | Boulder, Larimer | 44 min |
| Jun 22, 9:28 PM MDT | Severe Thunderstorm Warning | BOU | Boulder, Larimer | 47 min |
| Jun 22, 9:34 PM MDT | Flash Flood Warning | BOU | Larimer, Weld | 3 hr |
| Jun 22, 9:44 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 61 min |
| Jun 22, 9:54 PM MDT | Tornado Warning | BOU | Larimer, Weld | 51 min |
| Jun 22, 10:24 PM MDT | Tornado Warning | BOU | Weld | 36 min |
| Jun 22, 10:32 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 32 min |
| Jun 22, 10:35 PM MDT | Areal Flood Advisory | BOU | Larimer | 85 min |
| Jun 22, 10:57 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 48 min |
| Jun 22, 11:57 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 16 min |
| Jun 23, 4:02 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver, Douglas, Elbert, Weld | 58 min |
| Jun 23, 4:14 PM MDT | Areal Flood Advisory | BOU | Adams, Arapahoe, Denver, Douglas, Elbert | 91 min |
| Jun 23, 4:22 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 53 min |
| Jun 23, 4:37 PM MDT | Flash Flood Warning | BOU | Douglas | 68 min |
| Jun 23, 4:59 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 50 min |
| Jun 23, 5:02 PM MDT | Tornado Warning | BOU | Elbert | 20 min |
| Jun 23, 5:17 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 58 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.